MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE TIBIAL GUIDE/RATCHET, ±10%; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RESTORE TIBIAL GUIDE/RATCHET, ±10%; BONENAIL GUIDEWIRE
Model Number 219301
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in australia that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the restore tibial guide/ratchet, ±10% device became stuck when the surgeon was using wire driver to insert passing pin through the device.According to the report, the passing pin would not advance and was stuck in the reamer bullet.It was reported that the surgeon removed the device and was unable to remove the pin.It was reported that the surgeon had to freehand drilled the passing pin to complete the procedure as there was no other tibial aimer available.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation showed a lot of marks of wear indicates that the device was heavily used.Also, it was identified stains and discoloration marks.The two parts (frame and the slider) were disassembled, and it was identified damage and scratches in the metal tips.The canula was stuck inside the slider.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Based on the visual inspection results, this complaint can be confirmed.No additional information was provided that would have related to the failure reported; therefore, we cannot discern a root cause for the failure reported by the customer.It is determined that the reusable instrument is worn from repeated use and servicing, this wear condition can be attributed to rough use.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by a healthcare professional in australia that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the restore tibial guide/ratchet, ±10% device and the tibial guide arm - elbow aimer device became stuck when the surgeon was using wire driver to insert passing pin through the device.According to the report, the passing pin would not advance and was stuck in the reamer bullet.It was reported that the surgeon removed the device and was unable to remove the pin.It was reported that the surgeon had to freehand drilled the passing pin to complete the procedure as there was no other tibial aimer available.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwach will be filed as appropriate.H10 additional narrative: investigation summary : the complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it appeared to have marks of wear, but it is not possible to see the stuck condition.The complaint reported was not confirmed.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The photo does not provide enough evidence to determine root cause.Physical evaluation should provide more information to discern a possible root cause.We cannot discern a root cause for the failure reported by the customer.It is determined that the reusable instrument is worn from repeated use and servicing, this wear condition can be attributed to rough use.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
RESTORE TIBIAL GUIDE/RATCHET, ±10%
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16036082
Report Number1221934-2022-04147
Device Sequence Number20199445
Product Code FZX
UDI-Device Identifier10886705005567
UDI-Public10886705005567
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219301
Device Catalogue Number219301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/02/2023
01/06/2023
02/10/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/03/2023
01/06/2023
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown